Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Reaction to Epinephrine

12/07/2011

Question:

My husband had a basil cell carcinoma removed from his nose with the MOHS procedure. They gave him Lidocaine with Epinephrine. Since then, he has had lightheadedness, elevated blood pressure, increased heartbeat and a feeling of fullness in his head. We have been to our doctor several times but we cannot seem to get any relief. Could this be a reaction to the epinephrine? How long does the effects last? His surgery was on Sept 27. He was fine before the procedure. No symptoms at all.

Answer:

Thank you for contacting Net Wellness. The medications that your husband was given both have a short time that they are active in the body. The body breaks down each of these medications rapidly making them easy to use in the outpatient setting for surgery such as the MOHS procedure.

Epinephrine can cause a rapid heart rate, dizziness, headaches, tremors, nausea, and vomiting, but it is only active for up to 2 hours and then is eliminated within 8 hours of being given the medication. Lidocaine can cause low blood pressure and is active for no more than 30 minutes and is removed from the body within 2 hours unless the person has liver failure, which will extend the time period.

I encourage you to work with your husband’s primary care physician to get answers to these questions.

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

NetWellness Staff
NetWellness.org